Alert archive / Washington / Wind Advisories in 2010

Wind Advisory 2, NWS Seattle, WA

January 6, 2010

NWS Seattle, WA issued this wind advisory at Jan 6, 2010, 9:45 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2010, 9:45 AM PST (17:45 UTC)
Expired
Jan 6, 2010, 2:52 PM PST
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS76 KSEW 061745
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
945 AM PST WED JAN 6 2010

...THE WIND ADVISORY FOR WESTERN WHATCOM HAS ENDED AND A WIND
ADVISORY HAS NOW BEEN ISSUED FOR THE EAST PUGET SOUND LOWLANDS...

WAZ503-061845-
/O.CAN.KSEW.WI.Y.0001.000000T0000Z-100106T1800Z/
WESTERN WHATCOM COUNTY-
945 AM PST WED JAN 6 2010

...WIND ADVISORY HAS ENDED FOR WESTERN WHATCOM COUNTY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ALLOWED THE WIND
ADVISORY FOR WESTERN WHATCOM COUNTY TO EXPIRE. THE PRESSURE
GRADIENT GIVING FRASER NORTHEAST WINDS WILL GRADUALLY DECREASE
THROUGH TODAY...ALTHOUGH CONTINUE TO EXPECT BREEZY NORTHEAST WINDS
OF 15 TO 25 MPH IN THE BELLINGHAM AREA NORTH TO THE CANADIAN BORDER.


$$

WAZ505-070000-
/O.NEW.KSEW.WI.Y.0002.100106T1745Z-100107T0000Z/
EAST PUGET SOUND LOWLANDS-
945 AM PST WED JAN 6 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WITH STRONG HIGH PRESSURE INLAND AND LOW PRESSURE OFFSHORE...A
STRONG EASTERLY PRESSURE GRADIENT HAS SET UP OVER THE CASCADES.
THIS WILL GIVE WINDY EASTERLY GAP WINDS IN THE APPROACHES TO THE
PASSES TODAY. THESE WINDY SPOTS INCLUDE THE AREA EAST OF MONROE
THROUGH STARTUP AND GOLD BAR ON HIGHWAY 2...THE AREA EAST FROM
AROUND ISSAQUAH EAST THROUGH SNOQUALMIE AND NORTH BEND...AND THE
ENUMCLAW AREA AND NEAR THE NORMALLY WINDY SPOTS NEAR THE FOOTHILLS
OF THE CASCADES.

* MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...
  SHOULD BE ALERT FOR SUDDEN GUSTY WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$
1 follow-up statement
871 
WWUS76 KSEW 062252
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
252 PM PST WED JAN 6 2010

...LOCALLY WINDY IN THE APPROACHES TO THE PASSES TONIGHT...

WAZ505-070000-
/O.CAN.KSEW.WI.Y.0002.000000T0000Z-100107T0000Z/
EAST PUGET SOUND LOWLANDS-
252 PM PST WED JAN 6 2010

...THE WIND ADVISORY HAS ENDED HOWEVER IT WILL STILL BE WINDY AT
TIMES WEST OF THE PASSES TONIGHT. EXPECT EASTERLY WINDS 20 TO 30
MPH AT TIMES IN THE AREAS NORMALLY EXPOSED TO EASTERLY GAP WINDS
THROUGH THE CASCADES. THESE AREAS MAINLY INCLUDE MONROE TO
INDEX...ISSAQUAH TO NORTH BEND...AND THE ENUMCLAW AREA.

PEOPLE DRIVING NEAR THE FOOTHILLS OF THE CASCADES OR INTO THE
CASCADE PASSES THIS EVENING CAN EXPECT LOCALLY GUSTY WINDS TO
AROUND 30 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 8:45 AM PST, 1 hour earlier.

Area forecast discussion, Jan 6, 8:45 AM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
845 AM PST WED JAN 6 2010

.SYNOPSIS...STRONG HIGH PRESSURE OVER BRITISH COLUMBIA WILL SHIFT
SOUTHEAST THROUGH TONIGHT PROVIDING DRYING OFFSHORE FLOW.  A WEAK
FRONT WILL CONTINUE TO DISSIPATE AS IT MOVES ONSHORE TODAY. DRY AIR
WILL SETTLE OVER THE REGION TONIGHT AND THURSDAY...AND THE UPPER
LEVEL RIDGE ALONG THE WEST COAST WILL STRENGTHEN A BIT. A COUPLE OF
WEAK FRONTAL SYSTEMS WILL INCREASE THE CHANCE FOR RAIN TOWARD THE
END OF THE WEEK.

&&

.SHORT TERM...UPPER RIDGE AND OFFSHORE FLOW MADE QUICK WORK OF THE
LATEST WEAK FNTL SYS AND A PARTLY CLOUDY AND MILD DAY IS ON TAP FOR
WRN WA WITH MAYBE A SPRINKLE NEAR THE COAST OR OVER THE OLYMPICS.
THE GRADIENT GIVING THE NE FRASER WINDS WILL EASE TODAY BUT THE
CROSS CASCADE GRADIENT WILL PEAK...SO THERE IS A CHANCE THAT EVEN AS
THE WIND ADVISORY EXPIRES FOR WRN WHATCOM LATE THIS MORNING ONE WILL
GO UP FOR THE GAP EASTERLY WINDS WEST OF THE CASCADE PASSES. SKIES
PARTLY CLOUDY TONIGHT...COOLER IN THE CALM AREAS WITH FROST...AND
THEN AT LEAST A PARTLY SUNNY DAY ON TAP FOR THURSDAY WITH A DRY AIR
MASS AND UPPER RIDGE. ON FRIDAY THE CHANCE OF RAIN INCREASES AS A
WEAK FNTL SYS REACHES WRN WA...UPPER HEIGHTS DO NOT FALL A GREAT
DEAL THRU SAT AND THE LATEST GFS KEEPS MOST OF THE RAIN THRU SAT ON
THE COAST AND OLYMPICS. 19

.LONG TERM...THE PACIFIC NW WILL BE ON THE EASTERN EDGE OF A PARADE
OF WEATHER SYSTEMS THAT WILL BE ROLLING ACROSS THE PACIFIC AND
DECAYING AS THEY COME ONSHORE.  NONE OF THESE SYSTEMS ARE EXPECTED
TO BE STRONG OR OVERLY HEAVY RAIN PRODUCERS...BUT THEY WILL BE
ARRIVING EVERY DAY AND A HALF OR SO.  WHILE CONFIDENCE IS HIGH THAT
WE WILL BE AFFECTED BY SEVERAL SYSTEMS THROUGH THIS TIME
PERIOD...WITH HOW THE MODELS HAVE BEEN DEALING WITH THIS FLOW
PATTERN...CONFIDENCE IS RATHER LOW IN THE DETAILS.  SO AT THIS POINT
JUST EXPECT MOSTLY CLOUDY AND MILD CONDITIONS WITH OCCASIONAL WET
PERIODS.  CERNIGLIA

&&

.HYDROLOGY...INCONSEQUENTIAL LIGHT RAIN WILL COME TO AN END EARLY
TODAY WITH LITTLE AFFECT ON AREA RIVERS.  A SERIES OF WEATHER
SYSTEMS WILL MOVE ACROSS THE REGION FRIDAY INTO THE MIDDLE OF NEXT
WEEK.  AT THIS POINT NONE OF THESE SYSTEMS LOOKS THEY WOULD PRODUCE
HEAVY RAINS AND THE DRY PERIODS BETWEEN EACH SYSTEM WILL ALLOW A
REST PERIOD FOR THE RIVERS.

THEREFORE...THE POTENTIAL FOR FLOODING LOOKS VERY LOW WELL INTO NEXT
WEEK.  THERE ARE NO FLOODING CONCERNS FOR THE GREEN RIVER AT THIS
TIME.  CERNIGLIA

&&

.AVIATION...A WEAK UPPER LEVEL RIDGE OVER WA TODAY WILL SHIFT EWD ON
THU. FRONTAL REMNANTS WILL MOVE UNDER THE RIDGE TODAY WITH LOW LEVEL
ELY FLOW. MOISTURE IN THE LOWER AND MID LEVELS WILL DECREASE BY
MIDDAY...FIRST FROM AROUND SEATTLE NWD. HIGH LEVEL MOISTURE WILL
PERSIST THROUGH THE AFTERNOON. THE ATMOSPHERE WILL REMAIN STABLE
WITH LIGHT SE FLOW ALOFT.

NE OUTFLOW WINDS ACROSS THE N INTERIOR INCLUDING KBLI...IN THE 20
KNOTS GUSTING TO 30 KNOTS RANGE...WILL EASE BY MIDDAY.

KSEA...CEILINGS ARE ALREADY IMPROVING TO THE 5000 TO 6000 FT RANGE.
THE TAF WAS UPDATED TO REFLECT THIS. THE LOWER/MID LEVEL DECK SHOULD
SCATTER THIS AFTERNOON WITH MAINLY HIGHER LEVEL CLOUDS. NORTH WINDS
8 TO 11 KNOTS BECOMING EAST NORTHEAST 4 TO 8 KNOTS THIS AFTERNOON.
DTM

&&

.MARINE...ELY OFFSHORE GRADIENTS WILL CONTINUE OVER THE WATERS
THROUGH TONIGHT. THIS WILL EASE THE OUTFLOW WINDS OVER THE NORTHERN
INLAND WATERS. GALES MAY PERSIST A LITTLE LONGER THAN EXPECTED AT
THE E ENTRANCE SO I EXTENDED THAT INTO THE AFTERNOON...WITH ELY
SMALL CRAFT WINDS THEREAFTER. MOST THE WATERS WILL SEE LOW END SMALL
CRAFT WINDS TONIGHT...EXCEPT FOR PUGET SOUND AND THE N INTERIOR. DTM

&&

WA...WIND ADVISORY FOR WESTERN WHATCOM COUNTY UNTIL 10 AM.

PZ...GALE WARNING WEST ENTRANCE TO THE STRAIT AND CAMANO ISLAND TO
     POINT ROBERTS.
     SMALL CRAFT ADVISORY COAST...CENTRAL AND EASTERN
     STRAIT...ADMIRALTY INLET AND PUGET SOUND AND HOOD CANAL.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 7:45 PM PSTWind AdvisorySEW14 hr

Nearby

Wind Advisories in Washington, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.